Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have GERD and IBS. On medication. Rashes appeared in groin area. How to get rid of this?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 17 Dec 2012 in GERD
Question: Persistent rash?I am a healthy 21 year old male with no health problems except GERD and IBS. No prescribed Rx, however take Omeprazole OTC 20.6mg daily. I've had this rash-like symptom for about a month now. It's mostly in my groin area, itching seems to get worse at night. I'm a Medical Assistant/CAN II and thought first it was scabies. However, it's only in the groin area and has not spread in the other common areas that scabies generally goes to. Not in between fingers, toes, or bend of arms/knees. Very small red bumps noted, however they're small in number. Only a few here and there. I read online that scabies die in Aloe Vera, menthol, and sulfa creams. I would say it's helped, however problem persists. Last night it took 20mg of Cetirizine Hydrochloride and 75mg of Diphenhydramine to stop the itching and hives. Menthol stops the itching, however I must reapply after a few hours. I need relief stat! Please advise!
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello,
Thanks for the query.
From your description,it seems to be a fungal infection called as TINEA CRURIS however it could be a CANDIDA infection called as INTERTRIGO.
The best way for the diagnosis is to go for microscopy and culture of the skin scrapping of the groin area.
Once the diagnosis is made,a proper anti fungal medicine like ITRACONAZOLE or KETOCONAZOLE can be applied locally for couple of weeks.
Some times oral anti fungal medicines are also used in cases where infection is present for longtime as in you.
Since fungus grows in moist and warm areas,you must keep your groin area dry by wearing cotton under wears and keep the area airy by sleeping near fan in the night.
Please consult a dermatologist and get yourself diagnosed properly.however pending your visit to dermatologist,you may use above mentioned topical anti fungals medicines as they are effective in both TINEA as well as INTERTRIGO.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 7 minutes later
I thought fungal would make it spread my scratching. This isn't spreading. Also is there anything OTC to do for this?
doctor
Answered by Dr. Pavan Kumar Gupta 52 minutes later
Hello,
It is not necessary that fungal infection would spread to other parts of body.
You may apply 1% local emulsion of TERBINAFINE by the name of LAMISIL twice a day.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Ketoconazole

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

I have had an itchy rash on the inside of left ankle for ten weeks., appears to have a large bright red ring about the size of an egg. went to hospital, they perscribed ketoconazole cream as well as junuvia. tablets. No improvement. Your diagnosis?

doctor1 MD

sir, i am Md.Mahabub Badal .25 Years old. from Bangladesh. I have hair loss problem. last 2010 i attacked by fever. Dr. suggest to take Ciprofloxacin medicine for 28 days. after than my hair fall problem is start. now two problem is added in my head one is dandruff & other is itch in my head. in last year(December) 2013 i meet a Dermatologist. he suggest to it vitamin E and use Ketoconazole Shampoo. but no solution, still now i face those problem. main problem is itch in my head, i thing my head is attacked by fungus or bacteria. please give any advice or solution if i escape this problem. my email is YYYY@YYYY .

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

I had a case if jock itch and now the rash is gone but my testicles are inflamed and itch like crazy. nothing seems to sooth the itching and it at a point i cant sleep. do I still continue to use the Ketoconazole i was given by my Dr. or is this something else?